Alert archive / Wyoming / Flood Watches in 2018
Flood Watch 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flood watch at Jun 23, 2018, 2:01 AM MDT for 4 counties in Wyoming. It took effect at Jun 23, 2018, 6:00 PM MDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2018, 2:01 AM MDT (08:01 UTC)
- In effect from
- Jun 23, 2018, 6:00 PM MDT
- Expired
- Jun 24, 2018, 1:30 PM MDT
- In force
- 20 hr
- Issued by
- NWS Cheyenne, WY
- Flood severity
- None
Counties Albany County, WY, Converse County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 148 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 8.0 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529 WGUS65 KCYS 230801 FFACYS URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Cheyenne WY 201 AM MDT Sat Jun 23 2018 ...Moderate to heavy rainfall expected this afternoon through Sunday evening across portions of southeastern Wyoming... WYZ101>103-240015- /O.NEW.KCYS.FA.A.0002.180624T0000Z-180625T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Converse County Lower Elevations-Niobrara County- North Laramie Range- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, and Garrett 201 AM MDT Sat Jun 23 2018 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... The National Weather Service in Cheyenne has issued a * Flood Watch for portions of east central Wyoming and southeast Wyoming, including the following areas, in east central Wyoming, Converse County Lower Elevations and Niobrara County. In southeast Wyoming, North Laramie Range. * From this evening through Sunday evening * Widespread showers and thunderstorms will develop and bring heavy rainfall through Sunday evening. Saturated ground and additional rainfall in excess of one inch may lead to flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
4 follow-up statements
249 WGUS65 KCYS 232014 FFACYS Flood Watch National Weather Service Cheyenne WY 214 PM MDT Sat Jun 23 2018 ...Moderate to heavy rainfall expected this afternoon through Sunday evening across portions of southeastern Wyoming... WYZ101>103-241100- /O.CON.KCYS.FA.A.0002.180624T0000Z-180625T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Converse County Lower Elevations-Niobrara County- North Laramie Range- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, and Garrett 214 PM MDT Sat Jun 23 2018 ...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH SUNDAY EVENING... The Flood Watch continues for * Portions of east central Wyoming and southeast Wyoming, including the following areas, in east central Wyoming, Converse County Lower Elevations and Niobrara County. In southeast Wyoming, North Laramie Range. * From 6 PM MDT this evening through Sunday evening. * Widespread showers and thunderstorms will develop and bring heavy rainfall through Sunday evening. Rainfall in excess of one inch may lead to flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
967 WGUS65 KCYS 240416 FFACYS Flood Watch National Weather Service Cheyenne WY 1016 PM MDT Sat Jun 23 2018 ...Moderate to heavy rainfall expected through Sunday evening across portions of southeastern Wyoming... WYZ101>103-241215- /O.CON.KCYS.FA.A.0002.000000T0000Z-180625T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Converse County Lower Elevations-Niobrara County- North Laramie Range- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, and Garrett 1016 PM MDT Sat Jun 23 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... The Flood Watch continues for * Portions of east central Wyoming and southeast Wyoming, including the following areas, in east central Wyoming, Converse County Lower Elevations and Niobrara County. In southeast Wyoming, North Laramie Range. * Through Sunday evening * Widespread showers and thunderstorms will develop and bring heavy rainfall through Sunday evening. Rainfall in excess of one inch may lead to flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Rubin
696 WGUS65 KCYS 240858 FFACYS Flood Watch National Weather Service Cheyenne WY 258 AM MDT Sun Jun 24 2018 ...Moderate to heavy rainfall expected through Sunday evening across portions of southeastern Wyoming... WYZ101>103-250000- /O.CON.KCYS.FA.A.0002.000000T0000Z-180625T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Converse County Lower Elevations-Niobrara County- North Laramie Range- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, and Garrett 258 AM MDT Sun Jun 24 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flood Watch continues for * Portions of east central Wyoming and southeast Wyoming, including the following areas, in east central Wyoming, Converse County Lower Elevations and Niobrara County. In southeast Wyoming, North Laramie Range. * Through this evening * Widespread showers and thunderstorms will develop and bring heavy rainfall through Sunday evening. Rainfall in excess of one inch may lead to flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
981 WGUS65 KCYS 241930 FFACYS Flood Watch National Weather Service Cheyenne WY 130 PM MDT Sun Jun 24 2018 WYZ101>103-242030- /O.CAN.KCYS.FA.A.0002.000000T0000Z-180625T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Converse County Lower Elevations-Niobrara County- North Laramie Range- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, and Garrett 130 PM MDT Sun Jun 24 2018 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of east central Wyoming and southeast Wyoming has been cancelled. Little rain has fallen over the area today and the threat for flooding has diminished. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flood watch went out at Jun 22, 10:36 PM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 22, 10:36 PM MDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1036 PM MDT Fri Jun 22 2018 .UPDATE... Issued at 922 PM MDT Fri Jun 22 2018 Latest radar trends showing a decrease in radar coverage. Most locations in the CWA are rain free now, so went ahead and decreased PoP coverage for remainder of this evening. Updates have been sent. && .SHORT TERM...(This evening through Sunday night) Issued at 210 PM MDT Fri Jun 22 2018 Faster movement of an upper shortwave and strong convection across eastern Colorado have limited convective development over the CWA this afternoon with just isolated activity currently. Expect some increase still into this evening as the main upper trough axis moves by but severe potential looks to be reduced, and mainly over the southern Panhandle. Clearing out later tonight as the trough exits to the east of the CWA. Saturday is looking warm and dry through much of the day with the upper flow backing slowly to the WSW ahead of the next upper system that will be affecting the area. Some modest instability progged in the afternoon which could allow for some high-based convection as the low levels will be somewhat dry. Gusty winds the main threat from any of these. Showers and tstms will become more widespread Saturday night and continue through Sunday as an upper low moves across Wyoming. Still a threat for heavy rainfall in some areas, mainly northern and eastern parts of the CWA as the system will be slow-moving. Stronger instability now progged to remain more southeast of the CWA Sunday but some decent CAPE still noted over the NE Panhandle. Precipitation should begin winding down Sunday night as the upper low moves east across Nebraska. .LONG TERM...(Monday through Friday) Issued at 210 PM MDT Fri Jun 22 2018 12Z medium range models/ensembles are in good agreement next week. The upper low responsible for the locally heavy rainfall late this weekend will be located over the central High Plains Monday. Lingering wrap-around moisture will produce scattered showers and isolated tstorms through the afternoon, however rainfall amounts be lighter. A high-amplitude mid/upper ridge over the Intermountain West will slide east across the north/central Rockies and Plains Monday night and Tuesday. Shortwave energy traversing the US/Canadian border will flatten the ridge, resulting in zonal flow aloft into Wednesday. Another eastern Pacific trough moves onshore into the western CONUS Thursday, with the flow aloft becoming southwesterly. A surface front will extend from the northern Rockies east across the central Dakotas and Upper Midwest, and will be the focus for convection. A warm and dry weather pattern is shaping up for Tuesday through Friday. Daytime highs will range from the 80s to lower 90s, with overnight lows in the 50s to around 60. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1034 PM MDT Fri Jun 22 2018 Mainly VFR over the next 24 hours. Convection once again for the Nebraska Panhandle and near KCYS for Saturday afternoon, but less coverage expected than Friday. && .FIRE WEATHER... Issued at 210 PM MDT Fri Jun 22 2018 Widely scattered showers and a few storms will move across the area into this evening before dissipating. Saturday will be dry and warm through mid-afternoon then showers and a few storms will increase out west by late in the afternoon. Widespread showers and thunderstorms are expected Saturday night through most of Sunday with wetting rains likely in many areas. The rain will taper off Sunday night into Monday with drier and warmer conditions then making a return. && .HYDROLOGY... Issued at 316 AM MDT Fri Jun 22 2018 Showers and thunderstorms, some accompanied by heavy rainfall, will begin Saturday night and continue Sunday a deep upper level low pressure system passes over the region. Wrap-around moisture will extend the threat through Monday morning. Localized flash flooding will be possible, especially areas saturated from recent heavy rain, and burn scars in Albany County. A Flash Flood Watch may be issued tonight or early Saturday morning. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...GCC SHORT TERM...RE LONG TERM...MAJ AVIATION...GCC FIRE WEATHER...RE HYDROLOGY...MAJ
Hazardous weather outlook, Jun 22, 11:26 AM MDT, 14 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1126 AM MDT Fri Jun 22 2018 WYZ101>118-231045- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County- 1126 AM MDT Fri Jun 22 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and thunderstorms are expected this afternoon into this evening. A few storms could become strong to severe mainly near the Nebraska border this afternoon with hail and gusty winds the main threat. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A wet pattern will set in Saturday night through Sunday, which will reintroduce the possibility of localized flash flooding for the period. .Spotter information statement... Spotter activation is not expected at this time. NEZ002-003-019>021-054-055-095-096-WYZ119-231045- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-East Laramie County- 1126 AM MDT Fri Jun 22 2018 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated to scattered strong to severe thunderstorms will be possible this afternoon and evening. Storms will be capable of producing large hail and strong winds. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A wet pattern will set in Saturday night into Sunday night, which will reintroduce the possibility of localized flash flooding for the period. .Spotter information statement... Spotter activation may be needed this afternoon into this evening.
In the hours before
Local storm report, Jun 22, 8:01 PM MDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
801 PM MDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 4 S ALBIN 41.36N 104.09W
06/22/2018 M1.00 INCH LARAMIE WY TRAINED SPOTTER
HAIL LASTED FOR ABOUT TEN MINUTES.
0642 PM HAIL 9 W ALBIN 41.42N 104.27W
06/22/2018 E1.25 INCH LARAMIE WY TRAINED SPOTTER
MOSTLY NICKEL TO QUARTER SIZED, BUT SOME
BIGGER. STRONG WINDS AND HAIL HAS DAMAGED
CORN AND WHEAT FIELDS.
0608 PM HAIL 1 SW SCOTTSBLUFF 41.86N 103.67W
06/22/2018 E0.88 INCH SCOTTS BLUFF NE PUBLIC
NICKEL SIZED HAIL PICTURE FROM TWITTER.
0547 PM HAIL 4 SW LYMAN 41.88N 104.09W
06/22/2018 E0.88 INCH GOSHEN WY TRAINED SPOTTER
0249 PM HAIL 8 NW GURLEY 41.40N 103.08W
06/22/2018 M1.75 INCH CHEYENNE NE TRAINED SPOTTER
FACEBOOK REPORT AND PICTURE OF 1.75 HAIL
FROM SPOTTER DAN FITTS.
&&
CWThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:29 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| Jun 22, 6:36 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 24 min |
| Jun 22, 6:57 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 33 min |
| Jun 23, 1:58 PM MDT | Special Weather Statement | CYS | Niobrara | 47 min |
| Jun 23, 2:42 PM MDT | Special Weather Statement | CYS | Niobrara | 33 min |
| Jun 23, 2:51 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 24 min |
| Jun 23, 3:07 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 23 min |
| Jun 23, 3:15 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 45 min |
| Jun 23, 3:24 PM MDT | Special Weather Statement | CYS | Converse | 66 min |
| Jun 23, 3:33 PM MDT | Special Weather Statement | CYS | Niobrara | 57 min |
| Jun 23, 4:54 PM MDT | Special Weather Statement | CYS | Goshen | 51 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.